|liver metabolism and protease inhibitors
Mar 10, 1997
I have been on Norvir/AZT/3TC for the past 13 months and in that time my cholesterol level has jumped from 89 prior to treatment to 358. Prior to HIV infection, the level never exceeded 150. My doctor and I are now concerned over this development and how to treat it. He wants to avoid more drugs. I am taking enough now. I have avoided the fatty diet that many take to aid in dealing with the Norvir. The combo treatment has done its job in the HIV area as my Tcells were 2 and now 108 and the viral load is undectable. Just trying to find out what others are doing in similiar situations. Thanks
| Response from Dr. Cohen
High triglycerides (which will make your cholesterol high, too) is quite common when you're on protease inhibitors, including ritonavir. In the average young adult, it's probably not a big problem, but if (for example) you were an older man with cardiac risk factors (high blood pressure, smoking, diabetes) it might be cause for concern.
It has not generally been recommended you use lipid lowering agents to lower the cholesterol and triglycerides, but everyone admits that we don't know very much about this problem.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Ear Infection Sign Of HIV Infection
- How Likely Is It To Get AIDS From Sex With A Prostitute?
- Can AIDS Be Transmitted Through Blowjob From A Prostitute?
- Bloody Pee After Blowjob Worried I Have HIV
- Fatigue After French Kissing Worried I Have HIV
- Jock Itch After Receiving Oral Sex Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.